Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 89, NWS Tallahassee, FL

May 25, 200716 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 25, 2007, 3:41 AM CDT for 16 counties in Florida. It took effect at May 25, 2007, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 3:41 AM CDT (08:41 UTC)
In effect from
May 25, 2007, 1:00 PM CDT
Expired
May 25, 2007, 8:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2242 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 250841
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EDT FRI MAY 25 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING FOR THE FLORIDA BIG
BEND AND EASTERN PORTIONS OF THE PANHANDLE AWAY FROM THE
IMMEDIATE COAST...

.A RIDGE OF HIGH PRESSURE NORTH OF THE AREA WILL ONCE AGAIN
PRODUCE MODERATE EAST WINDS...LOW RELATIVE HUMIDITY...AND HIGH
DISPERSION INDICES OVER THE AREA TODAY. EXPECT THESE RED
FLAG CONDITIONS TO CONTINUE INTO THE EARLY EVENING.

FLZ007-009>019-026>029-034-260100-
/O.NEW.KTAE.FW.W.0089.070525T1800Z-070526T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
441 AM EDT FRI MAY 25 2007 /341 AM CDT FRI MAY 25 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED THIS RED
FLAG WARNING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT ALONG WITH HIGH DISPERSION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

18-WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 25, 2:50 AM CDT, 51 minutes earlier.

Area forecast discussion, May 25, 2:50 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 AM EDT FRI MAY 25 2007

.SYNOPSIS...
07Z WATER VAPOR AND H4 RUC ANALYSIS SHOWS LARGE SCALE UPPER RIDGING
COVERING MUCH OF THE EASTERN HALF OF THE NATION INCLUDING JUST ABOUT
THE ENTIRE EASTERN SEA-BOARD. FURTHER UPSTREAM LARGE SCALE TROUGHING
IS SEEN ACROSS THE NORTH-CENTRAL PORTION OF THE COUNTRY BACK THROUGH
THE INTER-MOUNTAIN WEST. TWO POTENT SHORTWAVES ARE EMBEDDED WITHIN
THIS TROUGH WITH ONE MOVING ACROSS MONTANA AND ANOTHER PUSHING
THROUGH THE WESTERN GREAT LAKES.

AT THE SURFACE...HIGH PRESSURE IS CENTERED OVER THE CAROLINAS WITH
INFLUENCE OVER THE REST OF THE SOUTHEAST PART OF THE COUNTRY. A WEAK
INVERTED TROUGH IS ANALYZED ACROSS THE NORTHEAST GULF MOVING WEST
WITH THE LOW LEVEL FLOW. THIS TROUGH AND THE TIGHT GRADIENT ALONG
THE SOUTH SIDE OF THE HIGH IS HELPING TO KEEP WINDS AND SEAS
ELEVATED ACROSS THE COASTAL WATERS EARLY THIS MORNING. WEAK
DISTURBANCE IN THE LOWER LEVELS HAS BEEN BRINGING SOME ADDITIONAL
MOISTURE AND A FEW SHOWERS INLAND ACROSS NORTHEAST FLORIDA. A FEW OF
THESE LIGHT SHOWERS ARE GETTING CLOSE TO OUR EASTERN ZONES.
HOWEVER...ANY SHOWERS THAT DO SURVIVE INTO OUR AREA WILL BE ON THE
LIGHT SIDE. THESE SHOWERS WILL ALSO LIKELY HAVE LITTLE IMPACT ON THE
FIRES STILL BURNING ACROSS SOUTH-CENTRAL GEORGIA...ALTHOUGH ANY RAIN
IN THAT AREAS IS WELCOME.

&&

.SHORT TERM (TODAY-SUNDAY)...
SURFACE HIGH PRESSURE AND GENERAL UPPER LEVEL RIDGING WILL CONTINUE
OVER THE FORECAST AREA TODAY AND INTO THE UPCOMING WEEKEND. THE
RATHER STRONG GRADIENT CURRENTLY SEEN WILL BEGIN TO RELAX...
ESPECIALLY THIS AFTERNOON AS THE HIGH TO OUR NORTH WEAKENS A BIT AND
SETTLES SOUTH. WILL HAVE TO KEEP AN EYE ON THE WEAK DISTURBANCE
MENTIONED ABOVE OVER NORTHEAST FLORIDA THROUGH THE MORNING HOURS.
GUIDANCE IS PICKING UP ON THE DRY LOW LEVEL AIR IN PLACE ACROSS THE
AREA AND DISSIPATING MOST IF NOT ALL OF THE SHOWERS BY AROUND
SUNRISE...BUT AN INCREASE IN SOME LOW LEVEL CLOUDS IS
LIKELY...ESPECIALLY ACROSS OUR EASTERN ZONES AND ESPECIALLY DURING
THE FIRST HALF OF THE MORNING. NAM/GFS BOTH SHOWING ANOTHER WEAK
INVERTED TROUGH PUSHING OFF THE FLORIDA WEST COAST INTO THE GULF OF
MEXICO/NORTHWEST FLORIDA DURING THE AFTERNOON. WILL ALSO BE WATCHING
THE EAST COAST SEA-BREEZE PUSH RAPIDLY INLAND EMBEDDED IN THE
EASTERN FLOW. THE LOW LEVEL CONVERGENCE AS THIS SURGE REACHES OUR
AREA LATE IN THE AFTERNOON/EARLY EVENING COMBINED WITH THE WEAK
TROUGH...MAY BE JUST ENOUGH TO POP OFF A FEW ISOLATED SHOWERS OR
THUNDERSTORMS...MAINLY ACROSS OUR FLORIDA AND EXTREME SOUTHERN
GEORGIA ZONES. HOWEVER... CURRENT THINKING IS THAT COVERAGE WILL BE
VERY LIMITED AND WILL COVER THIS CHANCE WITH A SILENT 10% POP ACROSS
THE GRIDS. GUIDANCE IS FAIRLY WELL CLUSTERED IN THE MIDDLE TO UPPER
80S FOR AFTERNOON HIGHS AND SEE LITTLE REASON TO DEVIATE. AREAS
UNDER THE THICKER SMOKE MAY END UP A FEW DEGREES COOLER AND DROPPED
HIGHS DOWN INTO THE MIDDLE 80S WHERE THE THICKEST SMOKE PLUME IS
EXPECTED TO BE.

AREAS TO THE WEST (DOWNWIND) OF THE FIRES STILL BURNING ACROSS
SOUTH-CENTRAL GA WILL UNFORTUNATELY CONTINUE TO DEAL WITH SMOKE AND
HAZE DURING THE NEXT COUPLE OF DAYS. WITH THE HIGH CENTER REMAINING
TO OUR NORTH THE EASTERLY FLOW WILL CONTINUE AS WELL. ALREADY HAVE
MENTION OF SMOKE ACROSS THESE AREAS THROUGH THE DAY ON SATURDAY AND
THIS WILL LIKELY NEED TO BE EXTENDED INTO SUNDAY.

ASIDE FROM THE FIRES AND RESULTING SMOKE...THE UPCOMING WEEKEND
LOOKS FAIR AND WARM ACROSS THE FORECAST AREA. HIGH PRESSURE AND
UPPER LEVEL RIDGING CONTINUE INTO THE EARLY PART OF NEXT WEEK WITH
REALLY NO SIGNIFICANT CHANCES FOR RAIN OUTSIDE OF A VERY ISOLATED
SHOWER OR TSTORM EACH AFTERNOON/EVENING. WILL KEEP POPS IN THE
SILENT 5-10% RANGE EACH DAY. RAN DAYTIME TEMPERATURES THROUGH THE
WEEKEND TOWARD THE WARMER MAV NUMBERS WITH MORE OF A GUIDANCE
BLEND DURING THE OVERNIGHTS.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
WEEKEND PATTERN CONTINUES INTO THE DAY ON MONDAY WITH SURFACE AND
UPPER LEVEL RIDGING IN CONTROL. GLOBAL MODELS THEN SLOWLY BEGIN TO
BREAK THIS PATTERN DOWN INTO THE MIDDLE AND END OF THE WEEK. THERE
ARE HOWEVER DIFFERENCES IN THE GUIDANCE SOLUTIONS. THE GFS
RAPIDLY BREAKS DOWN THE UPPER RIDGE AND WEAKENS THE SURFACE HIGH BY
THE MID WEEK PERIOD ALLOWING FOR SEVERAL MID LEVEL IMPULSES TO BRING
INCREASING CHANCES OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. IT
DOES APPEAR THAT THE PATTERN WILL BECOME FAIRLY AMPLIFIED BY
THURSDAY WITH A TROUGH TRAVERSING THE MID-SECTION OF THE COUNTRY.
THE GFS IS SHOWING A SIGNIFICANT SOUTHWARD PUSH OF THIS TROUGH AND
QUITE A BIT OF MOISTURE ADVECTION INTO THE GULF COAST REGION. THE
ECMWF ON THE OTHER HAND IS A BIT MORE CONSERVATIVE WITH THE TROUGH
KEEPING IT MORE PROGRESSIVE AND LESS AMPLIFIED. FROM A CLIMATOLOGY
STANDPOINT THE ECMWF WOULD SEEM THE BETTER CHOICE. WITH THIS IN MIND
DID INTRODUCE CHANCE POPS BACK INTO THE FORECAST DURING THE SECOND
HALF OF THE EXTENDED BUT BACKED OFF ON THE 40-50% POPS ADVERTISED BY
THE 00Z MEX. THE MIDDLE TO END OF THE EXTENDED PERIOD IS LIKELY TO
END UP FAIRLY TYPICAL FOR THE END OF MAY WITH HIGH TEMPERATURES IN
THE UPPER 80S TO LOWER 90S AND A FEW WIDELY SCATTERED AFTERNOON
STORMS. BEST CHANCE FOR THESE STORMS WILL BE THURSDAY INTO FRIDAY
WITH POSSIBLE UPPER LEVEL DYNAMICS IN THE REGION.

&&

.AVIATION...
VLD MAY ACTUALLY GET A BRIEF SPRINKLE AS THE SHOWERS COMING WWD FROM
THE ATLANTIC CONTINUE TO WEAKEN. THE MAIN FORECAST CONUNDRUM WILL
CONTINUE TO BE THE EVOLUTION OF THE SMOKE. THE BRIEF SHOWERS THAT
PASSED OVER THE MAJOR FIRE SITES WILL DO NEXT TO NOTHING TO QUENCH
THEM. THE FLOW WILL GENERALLY BE OUT OF THE ENE OVER THE NEXT DAY.
THIS WILL TEND TO POSE PROBLEMS FOR VLD AND TLH. ONE MITIGATING
FACTOR IS THE AREAS OF STRATUS MOVING IN FROM THE ATLANTIC. THIS MAY
KEEP VSBY FROM CRASHING. WEVE GENERALLY HELD PREVAILING VSBY IN THE
MVFR RANGE WITH TEMPOS FOR IFR. ABY SHOULD BE OK TONIGHT WITH VFR
CONDITIONS. SMOKE WILL BE AROUND FOR MUCH OF THE DAY ON FRI, WITH
VSBY BETWEEN 2 AND 4 MILES MOST OF THE DAY AT VLD AND TLH AND
WORKING AS FAR W AS DHN. SOME IMPROVEMENT IS EXPECTED DURING THE
AFTERNOON BEFORE CONDITIONS DETERIORATE ONCE AGAIN DURING THE
EVENING.

&&

.MARINE...
SURFACE HIGH PRESSURE WILL REMAIN NORTH OF THE COASTAL WATERS
THROUGH THE UPCOMING WEEKEND. A TIGHT GRADIENT WILL CONTINUE TO
PRODUCE ELEVATED WINDS AND SEAS INTO THE MID MORNING HOURS TODAY.
SMALL CRAFT ADVISORIES ARE NOW IN EFFECT FOR MUCH OF THE COASTAL
WATERS FOR FREQUENT GUSTS ABOVE 20 KNOTS. THE GRADIENT IS EXPECTED
TO RELAX BY LATER THIS MORNING ALLOWING WINDS AND SEAS TO DROP BELOW
ADVISORY LEVELS. WINDS AND SEAS ARE EXPECTED TO INCREASE BACK TO
CAUTION LEVELS BOTH TONIGHT AND SATURDAY NIGHT...ESPECIALLY ACROSS
THE OFFSHORE LEGS. HIGH PRESSURE SLOWLY WEAKENS BUT KEEPS CONTROL OF
THE AREA INTO THE FIRST PART OF NEXT WEEK.

&&

.FIRE WEATHER...
SURFACE HIGH PRESSURE WILL CONTINUE TO PROVIDE DRY LOW LEVEL AIR TO
THE REGION INTO THE UPCOMING WEEKEND. DOES APPEAR THAT ENOUGH DRY
AIR WILL MIX DOWN DURING THE AFTERNOON TO PRODUCE 4-5 HOURS OF RH
BELOW 35 PERCENT ACROSS MUCH OF THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND AWAY FROM THE COAST. RED FLAG WARNINGS ARE IN
EFFECT FOR THIS REGION INTO THE EARLY EVENING HOURS. AN HOUR OR TWO
OF RH VALUES APPROACHING 35 PERCENT ARE ONCE AGAIN POSSIBLE SATURDAY
AFTERNOON...HOWEVER IT DOES APPEAR THAT DEWPOINT WILL REMAIN JUST
HIGH ENOUGH TO PREVENT CRITICAL DURATIONS FROM BEING REACHED. A
CONTINUED INCREASE IN LOW LEVEL MOISTURE INTO THE FIRST PART OF NEXT
WEEK SHOULD KEEP RH VALUES ABOVE CRITICAL LEVELS FOR ALL AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  87  61  87  61  88 /  10  05  10  05  10
PANAMA CITY  86  65  84  66  86 /  10  05  10  05  10
DOTHAN       87  62  87  62  87 /  10  05  10  05  10
ALBANY       87  61  87  61  87 /  10  05  10  05  10
VALDOSTA     85  59  86  61  86 /  10  05  10  05  10
CROSS CITY   88  59  86  61  86 /  10  05  10  05  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

GA...NONE.

FL...RED FLAG WARNING IN EFFECT FOR ALL OF THE EASTERN FLORIDA
     PANHANDLE AND FLORIDA BIG BEND THIS AFTERNOON AND EARLY
     EVENING AWAY FROM THE COAST FOR EXTENDED DURATIONS OF
     RELATIVE HUMIDITY BELOW 35 PERCENT.

GM...SMALL CRAFT ADVISORY IN EFFECT FOR ALL LEGS UNTIL
     11 AM EDT (10 AM CDT).

&&

AVIATION/FIRE WX...WOOL
PUBLIC/MARINE...MROCZKA
Hazardous weather outlook, May 24, 4:55 AM CDT, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EDT THU MAY 24 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-251000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
555 AM EDT WED MAY 23 2007 /455 AM CDT WED MAY 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...

LOCALLY BREEZY EAST WINDS WILL PUSH SMOKE FROM THE SOUTHEAST GEORGIA
WILDFIRES ACROSS MUCH OF THE REGION. PERSONS WITH RESPIRATORY
PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN THOSE AREAS WITH
THICK SMOKE. MOTORISTS SHOULD USE EXTREME CAUTION AND LOW-BEAM
HEADLIGHTS WHEN DRIVING THROUGH THE SMOKE. ALSO...ISOLATED SHOWERS
AND THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY THIS AFTERNOON
OVER AREAS ALONG THE INTERSTATE 75 CORRIDOR IN GEORGIA AND INTO THE
EASTERN BIG BEND. ELEVATED WINDS AND SEAS WILL CREATE HAZARDS FOR
MARINE INTERESTS TODAY AND TONIGHT...ESPECIALLY OVER THE OFFSHORE
WATERS.

THERE IS A MODERATE RISK OF RIP CURRENTS THIS AFTERNOON FOR THE EAST
AND SOUTHEAST-FACING BEACHES OF THE FLORIDA PANHANDLE AND BIG BEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HIGH PRESSURE WILL PROMOTE WARM AND GENERALLY DRY CONDITIONS THROUGH
TUESDAY. INCREASING GULF AND ATLANTIC MOISTURE WILL IMPROVE THE RAIN
CHANCES FOR THE REGION ON WEDNESDAY. NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

JAMSKI

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.